Designs, Codes and Cryptography

, Volume 81, Issue 1, pp 169–178 | Cite as

A generalization of Kung’s theorem

  • Trygve Johnsen
  • Keisuke Shiromoto
  • Hugues Verdure
Article

Abstract

We give a generalization of Kung’s theorem on critical exponents of linear codes over a finite field, in terms of sums of extended weight polynomials of linear codes. For all \(i=k+1,\ldots ,n\), we give an upper bound on the smallest integer m such that there exist m codewords whose union of supports has cardinality at least i.

Keywords

Linear code Kung’s bound Generalized Singleton bound 

Mathematics Subject Classification

94B05 05E40 

References

  1. 1.
    Ball S., Blokhuis A.: A bound for the maximum weight of a linear code. SIAM J. Discret. Math. 27(1), 575–583 (2013).Google Scholar
  2. 2.
    Britz T., Shiromoto K.: On the covering dimension of a linear code. arXiv:1504.02357 (2015).
  3. 3.
    Crapo H., Rota G.-C.: On the Foundation of Combinatorial Theory: Combinatorial Geometries (Preliminary Edition). MIT Press, Cambridge (1970).Google Scholar
  4. 4.
    Johnsen T., Roksvold J.N., Verdure H.: A Generalization of Weight Polynomials to Matroids. arXiv:1311.6291 (2013).
  5. 5.
    Jurrius R.: Weight enumeration of codes from finite spaces. Des. Codes Cryptogr. 63(3), 321–330 (2012).Google Scholar
  6. 6.
    Jurrius R.: Codes, arrangements, matroids, and their polynomial links. PhD thesis, Technische Universiteit Eindhoven. http://alexandria.tue.nl/extra2/734704 (2012).
  7. 7.
    Jurrius R., Pellikaan R.: Codes, arrangements and matroids. In: Algebraic Geometry Modeling in Information Theory. Series on Coding Theory and Cryptology, vol. 8, pp. 219–325. World Scientific Publishing, Hackensack (2013).Google Scholar
  8. 8.
    Kløve T.: Support weight distribution of linear codes. Discret. Math. 106(107), 311–316 (1992).Google Scholar
  9. 9.
    Kung, J.P.S.: Critical problems. In: Matroid Theory (Seattle, WA, 1995). Contemporary Mathematics, vol. 197, pp. 1–127. American Mathematical Society, Providence (1996).Google Scholar
  10. 10.
    Wei V.K.: Generalized Hamming weights for linear codes. IEEE Trans. Inf. Theory 37(5), 1412–1418 (1991).Google Scholar

Copyright information

© Springer Science+Business Media New York 2015

Authors and Affiliations

  • Trygve Johnsen
    • 1
  • Keisuke Shiromoto
    • 2
  • Hugues Verdure
    • 1
  1. 1.Department of Mathematics and StatisticsUniversity of TromsøTromsøNorway
  2. 2.Department of Mathematics and EngineeringKumamoto UniversityKumamotoJapan

Personalised recommendations